Alert archive / Wisconsin / Frost Advisories in 2005
Frost Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 22, 2005, 4:28 AM CDT for 6 counties in Wisconsin. It took effect at Sep 23, 2005, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2005, 4:28 AM CDT (09:28 UTC)
- In effect from
- Sep 23, 2005, 3:00 AM CDT
- Expired
- Sep 23, 2005, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 220928 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 428 AM CDT THU SEP 22 2005 ...FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW FROST TO FORM. WIZ005-010>012-018-019-222200- /X.NEW.KGRB.FR.Y.0001.050923T0800Z-050923T1400Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 428 AM CDT THU SEP 22 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY FOR TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BE SURE TO PROTECT ANY PLANTS YOU WISH TO SAVE FROM THE FROST. $$
2 follow-up statements
000 WWUS73 KGRB 222009 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT THU SEP 22 2005 ...FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. DRIER AIR FILTERING INTO THE REGION...ALONG WITH CLEARING SKIES AND DIMINISHING WINDS...WILL ALLOW FROST TO FORM. WIZ005-010>012-018-019-230415- /X.CON.KGRB.FR.Y.0001.050923T0800Z-050923T1400Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 309 PM CDT THU SEP 22 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT FOR LATE TONIGHT INTO FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BE SURE TO PROTECT ANY PLANTS YOU WISH TO SAVE FROM THE FROST. $$ TH
000 WWUS73 KGRB 230252 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 952 PM CDT THU SEP 22 2005 ...FROST EXPECTED TONIGHT... .HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. DRIER AIR FILTERING INTO THE REGION...ALONG WITH CLEARING SKIES AND DIMINISHING WINDS...WILL ALLOW FROST TO FORM. A HARD FREEZE IS EXPECTED IN VILAS COUNTY. WIZ005-231000- /X.UPG.KGRB.FR.Y.0001.050923T0800Z-050923T1400Z/ /X.NEW.KGRB.FZ.W.0001.050923T0800Z-050923T1400Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 952 PM CDT THU SEP 22 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. THIS WARNING REPLACES THE FROST ADVISORY THAT WAS PREVIOUSLY ISSUED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ WIZ013-021-231000- /X.EXA.KGRB.FR.Y.0001.050923T0800Z-050923T1400Z/ NORTHERN MARINETTE-NORTHERN OCONTO- 952 PM CDT THU SEP 22 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT FOR LATE TONIGHT INTO FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BE SURE TO PROTECT ANY PLANTS YOU WISH TO SAVE FROM THE FROST. $$ WIZ010>012-018-019-231000- /X.CON.KGRB.FR.Y.0001.050923T0800Z-050923T1400Z/ ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 952 PM CDT THU SEP 22 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. A FROST ADVISORY REMAINS IN EFFECT FOR LATE TONIGHT INTO FRIDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. BE SURE TO PROTECT ANY PLANTS YOU WISH TO SAVE FROM THE FROST. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 22, 3:45 AM CDT, 43 minutes earlier.
Area forecast discussion, Sep 22, 3:45 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU SEP 22 2005 .SYNOPSIS...ZONAL UPR PATTERN STILL IN PLACE ACRS NOAM. THAT IS SOON EXPECTED TO GIVE WAY TO A MORE AMPLIFIED PATTERN AS A TROF DEVELOPS OVER THE WESTERN STATES BY THE UPCOMING WEEKEND. THEN NEXT WK PATTERN PROGGED TO THEN TRANSITION TO A SPLIT FLOW REGIME AS THE MAIN WESTERLIES REFORM N OF THE WRN TROF. UPR CHGS WL CAUSE TEMPS TO RETURN CLOSER TO SEASONAL NORMALS...BUT READINGS WL PROBABLY STILL AVERAGE ABV NORMAL OVER THE NEXT 7 DAYS. PATTERN WL SUPPORT A COUPLE CHCS OF PCPN. .SHORT TERM...TDA/TNGT/FRI. WELL DEFINED RRQ OF UPR JET WL PULL ACRS THE AREA THIS MORNING. WITH FRONTAL BOUNDARY SAGGING THROUGH THE AREA AT THE SAME TIME...AND BETTER MOISTURE ARRIVING FM THE SW...EXPECT PCPN TO CONT WELL INTO THE DAY OVER THE SE PART OF THE FCST AREA. THERE WAS ALSO ENOUGH FORCING FOR PCPN OVER THE NW PART OF THE AREA...BUT THAT LCN WL BE FARTHER FM THE MOISTURE. WL PROBABLY HV CHC/SCT POPS THERE...BUT WL MAKE A LAST MINUTE DECISION BASED ON STLT/RADAR TRENDS AT ISSUANCE TIME. SFC HIGH WL BUILD SEWD INTO THE AREA TNGT. LARGE SCALE SUBSIDENCE WL PROMOTE CLEARING...BUT THE INCOMING AIR MASS WL BE COLD ENOUGH TO GENERATE SOME CLOUDINESS WHEN IT FLOWS ACRS THE GREAT LAKES. TRAJ WL BE FAVORABLE FOR CLDS OFF LAKE SUPERIOR TO AFFECT NE WI...AND CLDS OF THE BAY OF GREEN BAY AND LAKE MICHIGAN TO AFFECT E-C WI. ADJUSTED SKYCON AND MIN TEMP GRIDS ACCORDINGLY. THE SFC RIDGE LOOKS TO BE FAR ENOUGH INTO N- C WI BY LATE TNGT FOR WINDS TO DROP OFF. UNLESS CLDS OFF LAKE SUPERIOR GET INTO THAT AREA...THAT WOULD ALLOW TEMPS TO FALL INTO THE LOWER TO MIDDLE 30S...AND SUPPORT HAVING A FROST ADVISORY. CONFIDENCE NOT EXCEPTIONALLY HIGH...BUT DECIDED TO GO AHEAD AND ISSUE THE ADVISORY. THE SFC HIGH WL BE MOVG E OF THE AREA AS RIDGING DEVELOPING DOWNSTREAM FM DEVELOPING WRN TROF WORKS EWD ACRS THE STATE. EXPECT PLENTY OF SUNSHINE...SO WENT CLOSER TO MAV TEMPS WHICH WERE A BIT WARMER THAN THE MET/FWC GUID. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. 00Z NAM/GFS STILL SHOW DIFFERENCES IN TIMING WITH THE NEXT ROUND OF PCPN EXPECTED TO ARRIVE ON SATURDAY. CONTINUED WITH CURRENT TIMING THAT SHOWS PCPN OVERSPREADING THE FORECAST AREA SATURDAY AFTERNOON...BUT WENT A LITTLE SLOWER MOVING IT OUT OF THE AREA ON SUNDAY. THEN SURFACE HIGH PRESSURE BUILDS IN AGAIN KEEPING THINGS DRY FOR A COUPLE OF DAYS BEFORE ONSET OF NEXT PCPN ASSOCIATED WITH SURFACE LOW PRESSURE APPROACHING WI. PCPN WITH THIS SYSTEM SHOULD BEGIN TUESDAY NIGHT AND END BY WEDNESDAY NIGHT. CHANGES TO THE REST OF THE LONG TERM ARE MINOR. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY TONIGHT WIZ005-010>012-018-019- && SKOWRONSKI/MG WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 21, 3:30 PM CDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT WED SEP 21 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK OVER PARTS OF CENTRAL WISCONSIN INTO NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON HOURS. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. OTHERWISE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. LMZ521-522-541>543-564-221100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 330 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK OVER PARTS OF CENTRAL WISCONSIN INTO NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON HOURS. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. OTHERWISE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL...THOUGH LARGE HAIL IS ALSO POSSIBLE. GUSTY SOUTH WINDS WILL CONTINUE TO BUILD WAVES ON LAKE MICHIGAN THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF STURGEON BAY FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE UPCOMING WEEKEND. TDH/KALLAS WEATHER.GOV/GREENBAY
Nearby
Frost Advisories in Wisconsin, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.